JAIME F. BRAVO, M.D.; MICHAEL P. JACOBSON, M.D.; BENNY F. MERTENS, M.D.
This content is PDF only. Please click on the PDF icon to access.
New nonsteroidal anti-inflammatory agents have been notably free from serious side effects. We report here a case of fatal fatty metamorphosis of the liver and pleural effusions in an atopic individual with mixed connective tissue disease treated with ibuprofen (Motrin®) and ampicillin.
A 48-year-old woman was first seen on 19 June 1975. She complained of symmetrical polyarthritis for 7 years as well as dry eyes and mouth, Raynaud's phenomenon, dysphagia, and weight loss for the last year. Only aspirin, 2.6 g daily, had been taken for the 3 months before her initial evaluation. She was allergic to streptomycin and para-aminosalicylic
BRAVO JF, JACOBSON MP, MERTENS BF. Fatty Liver and Pleural Effusion with Ibuprofen Therapy. Ann Intern Med. 1977;87:200–201. doi: 10.7326/0003-4819-87-2-200
Download citation file:
Published: Ann Intern Med. 1977;87(2):200-201.
Gastroenterology/Hepatology, Liver Disease, Pulmonary/Critical Care.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use